Alert archive / Tennessee / Wind Advisories in 2020
Wind Advisory 11, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 12, 2020, 3:39 AM EDT for 5 counties in Tennessee. It took effect at Mar 12, 2020, 7:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2020, 3:39 AM EDT (07:39 UTC)
- In effect from
- Mar 12, 2020, 7:00 PM EDT
- Expired
- Mar 13, 2020, 3:40 AM EDT
- In force
- 9 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
723 WWUS74 KMRX 120739 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 339 AM EDT Thu Mar 12 2020 TNZ041-043-072-074-087-121545- /O.NEW.KMRX.WI.Y.0011.200312T2300Z-200313T0900Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 339 AM EDT Thu Mar 12 2020 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EDT FRIDAY... * WHAT...Southwest winds increasing to 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains, Sevier Smoky Mountains and Southeast Monroe Counties. * WHEN...From 7 PM this evening to 5 AM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
616 WWUS74 KMRX 121353 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 953 AM EDT Thu Mar 12 2020 TNZ041-043-072-074-087-122200- /O.CON.KMRX.WI.Y.0011.200312T2300Z-200313T0900Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 953 AM EDT Thu Mar 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EDT FRIDAY... * WHAT...Southwest winds increasing to 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains, Sevier Smoky Mountains and Southeast Monroe Counties. * WHEN...From 7 PM this evening to 5 AM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
716 WWUS74 KMRX 121937 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 337 PM EDT Thu Mar 12 2020 TNZ041-043-072-074-087-130800- /O.CON.KMRX.WI.Y.0011.200312T2300Z-200313T0900Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 337 PM EDT Thu Mar 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EDT FRIDAY... * WHAT...Southwest winds increasing to 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains, Sevier Smoky Mountains and Southeast Monroe Counties. * WHEN...From 7 PM this evening to 5 AM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
242 WWUS74 KMRX 130152 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 952 PM EDT Thu Mar 12 2020 TNZ041-043-072-074-087-130900- /O.CON.KMRX.WI.Y.0011.000000T0000Z-200313T0900Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Hartford, Cedar Creek, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 952 PM EDT Thu Mar 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...Southwest winds increasing to 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Cocke Smoky Mountains, Southeast Greene, Blount Smoky Mountains, Sevier Smoky Mountains and Southeast Monroe Counties. * WHEN...This evening to 5 AM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
983 WWUS74 KMRX 130740 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 340 AM EDT Fri Mar 13 2020 TNZ041-043-072-074-087-130845- /O.CAN.KMRX.WI.Y.0011.000000T0000Z-200313T0900Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- 340 AM EDT Fri Mar 13 2020 ...WIND ADVISORY IS CANCELLED... Winds have decreased across the advisory area so wind advisory has been cancelled early. $$ TD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 12, 1:49 AM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 12, 1:49 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 149 AM EDT Thu Mar 12 2020 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... With the departure of the weak convective cluster, we have made some changes to the grids to show a quieter evening, with rain chances returning overnight. GC && .AVIATION... 06Z TAF DISCUSSION. VFR conditions will slowly deteoriate across CHA and possibly TYS early this morning as a warm frontal boundary approaches the area. MVFR conditions can be expected at CHA through mid-morning. As the warm front lifts northward conditions will improve to VFR. Conditions at TRI/TYS will not deteoriate as bad given the downsloping winds developing. Scattered showers and possibly a thunderstorm can be expected with the warm front passage. A break in the convection and VFR conditions from mmid-afternoon through the evening before the pre-frontal trough and frontal boundary approaches the area early Friday morning. Showers and possibly thunderstorms can be expected with this line of storms. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 74 60 66 47 63 / 40 90 80 10 70 Knoxville McGhee Tyson Airport, TN 72 59 64 44 59 / 50 90 60 10 70 Oak Ridge, TN 72 58 64 43 58 / 50 90 40 10 80 Tri Cities Airport, TN 70 56 64 39 56 / 60 80 60 10 70 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Mar 12, 3:37 AM EDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 337 AM EDT Thu Mar 12 2020 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-130745- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 337 AM EDT Thu Mar 12 2020 /237 AM CDT Thu Mar 12 2020/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight A few severe thunderstorms are possible across the area late this afternoon and tonight. The greatest coverage of severe storms will likely be across the northern Plateau. The main threat will be damaging thunderstorm winds. However, a low risk exists for tornadoes and hail with the strongest thunderstorms. Again, the greatest potential of a tornado will be across the northern Plateau. Always have multiple ways to receive warning information. Monitor NOAA Weather Radio for the latest information, forecasts, and warnings. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotters may be needed this Afternoon and Tonight.
Nearby
Wind Advisories in Tennessee, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.